I am type 2 under control (A1c in the low 6 range) with Januvia and, until a couple of months ago, Actos. For the past six months, I've been experiencing urinary dribbling (micro amounts of urine escaping from the urethra). I was wondering if any other diabetics experience this? The urologist said there is a slight chance it could be nerve damage, but that usually happens in diabetics with less than optimal control. I know Actos has now been flagged for safety concerns related to bladder cancer. I don't think I have that, as the cysto and ultrasounds were fine. Yet I continue to have these symptoms. Any other past Actos users have urinary troubles? Thanks
Don't forget that people's sensitivities varies. An a1c in the 6s, while fine, is not normal and you may have some slight nerve damage. You don't say how old you are. This can happen even without diabetes as we get older.
I'm 27, been diagnosed with Type II for almost 7 years now. The A1Cs have always been in the high 5.8-6.2 range for as long as I've been a diabetic. When I saw the endocrinologist to discuss these symptoms, he didn't seem to think they were related. That's why my question was more about the effects of the medication - if Actos was strong enough to cause bladder cancer in some patients, then maybe it's strong enough to do other kinds of damage. If the urologist cannot provide more insight from the urine stress test, I will go see a neurologist.